Question About My Medications — Which of These Are Feeding My Tinnitus?

Discussion in 'Support' started by Smackman, Jun 17, 2015.

tinnitus forum
    1. Smackman

      Smackman Member

      Tinnitus Since:
      May 20,2015
      My tinnitus came after stopping 10 mg of Amitriptylin and starting 15 mg of Remeron. I stopped the Remeron on day 6 because of the ringing and went back to my 10 mg of Amitriptylin at bedtime. This was almost a month ago.
      I take several medications and a few supplements. All these medications I am fixing to list,I have been on for over 2 years. The Fentanyl Patch 7 years. I have a chronic back pain issue and I also have CPPS. Which of these drugs are "feeding" my tinnitus?
      25 mcG/hr Fentanyl Patch
      1200 mg of Neurotin a day
      325 mg Aspirin daily for Heart Stent
      10 mg of Amitriptylin at bedtime
      2 mg of Klonopin daily for Anxiety due to Chronic illness
      25 mg extended released Metroprolol 1 time a day At 7 AM for blood pressure and Hear

      600-800 mg of Magnesium daily. Most is Chelated magnesium
      500 mg of Quercetin 1 time a day.

      Thanks in advance.I want this nightmare to go away.......
       
      • Hug Hug x 1
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      You're in a very, very complex situation that I'm afraid is probably beyond the ability of the internet to diagnose accurately. More or less every medication on your list is known to cause tinnitus in some cases, either as a direct result of use, or a result of tolerance/withdrawal.

      There's literally no large-sample-size longitudinal data about what happens when all these drugs are used in conjunction over a long period of time, and so not only would I inherently distrust what random people on the internet have to say about this, I personally would be skeptical of what a very experienced pharmacologist has to say about it. There is just no way to know what's going on in your brain, how all these things are interacting, and what that's got to do with your tinnitus. It could be the amitriptyline/remeron crossover, it could be a long-term effect of Klonopin or Fentanyl, and there's always the possibility that tinnitus was a spontaneous event that didn't actually have anything to do with any of these drugs.

      Based on having been on a lot of meds for a long time, including most of the things on your list at some point, I'd say the best thing you can do for yourself is try to relax, keep your drug intake very constant for a period of a few weeks, and see what changes occur if any.

      I'm sorry you're dealing with this. I know it sucks. If the tinnitus does not improve, it will still probably become a much smaller concern over a 6-18 month period, just because that's the usual story that most people report.
       
      • Agree Agree x 3
    3. There is really nothing you can add to this thread. Linearb is spot on..

      So sorry and good luck. I know personally what you're going through.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.